Colorado, 2005

Hail in Colorado, April 10, 2005

April 10, 2005 · NWS PUB · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 10, 2:53 AM MST, 8 hours 51 minutes earlier.

Area forecast discussion, Apr 10, 2:53 AM MST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 AM MDT SUN APR 10 2005

.SHORT TERM...
(TODAY AND TONIGHT)

WILL KEEP THIS RATHER BRIEF AS PLATE IS FULL WITH POTENTIALLY
DANGEROUS INCOMING STORM SYSTEM. LATEST SHORT TERM MODELS CONTINUE TO
ADVERTISE THAT DEEP/MOIST CLOSED UPPER LOW TO MOVE ACROSS NORTHERN
NEW MEXICO TODAY INTO FAR NORTHEAST NEW MEXICO BY TONIGHT AND THEN
INTO WEST-CENTRAL KANSAS BY SUNRISE MONDAY.  LATEST RADAR AND
SATELLITE TRENDS SHOW RADAR SCOPE BEGINNING TO BLOSSOM WITH
PRECIPITATION ECHOES...WHILE SATELLITE INDICATING UPPER STORM TRACK
CLOSE TO TARGET.

LATEST MODELS ALSO CONTINUE TO INDICATE THAT IMPRESSIVE AMOUNTS OF
PRECIPITATION TO OCCUR WITH THIS SYSTEM TODAY INTO TONIGHT ON THE
ORDER OF 1/2 INCH TO OVER TWO INCHES AT SELECT LOCATIONS.  IN
ADDITION...PORTIONS OF THE FAR EASTERN PLAINS MAY ALSO EXPERIENCE
SOME STRONG THUNDERSTORMS LATER TODAY AND HAVE THUNDER IN IMPENDING
GRIDS/ZONES TO ACCOUNT FOR THIS.

FAVORED AREAS SUCH AS THE EAST AND NORTHEAST FACING SLOPES OF THE
EASTERN MOUNTAINS AS WELL AS NORTHERN EL PASO COUNTY HAVE THE
POSSIBILITY OF RECEIVING SNOW AMOUNTS OF 10 TO 20 INCHES...ALONG WITH
LOCALIZED HIGHER SNOW AMOUNTS(POSSIBLY OVER 30 INCHES??).  IN
ADDITION...STRONG WINDS WILL BE NOTED WITH THIS SYSTEM...THEREFORE
HAVE KEPT BLIZZARD WARNINGS AND WINTER STORM WARNINGS IN EFFECT FOR
THE LOCATIONS NOTED BELOW IN MY HIGHLIGHT SECTION.

FINALLY...HAVE REPLACED INHERITED BLIZZARD WATCH FOR THE FAR
SOUTHEAST PLAINS WITH BLIZZARD WARNING FOR ZONE 94(EASTERN LAS ANIMAS
COUNTY) AND WITH A WINTER WEATHER ADVISORY FOR ZONES 89 AND
93/95/96/97/98 AND 99. THANKS SURROUNDING OFFICES FOR
COORDINATION/COLLABORATION.

.LONG TERM...
(MONDAY THROUGH NEXT SATURDAY)

MAINLY A CLEAN UP FORECAST FOR MONDAY WITH UPPER LOW SLOWLY EASING
INTO THE CENTRAL PLAINS. ETA12 SHOWS SMALL AREA OF ISENTROPIC UPGLIDE
OVER THE FAR SOUTHEAST PLAINS THROUGH ABOUT 15Z...WITH LIFT AND WINDS
DECREASING RAPIDLY TOWARD 18Z AS SURFACE WINDS BECOME MORE
NWLY. THUS CONTINUED THE WINTER WEATHER ADVISORY UNTIL 15Z MONDAY
MORNING FOR MOST OF THE ERN PLAINS...WITH BLIZZARD WARNING FOR HIGHER
TERRAIN IN ERN LAS ANIMAS COUNTY ALSO UNTIL 15Z. AFTER MIDDAY
MONDAY...WEATHER LOOKS MUCH QUIETER AS UPPER RIDGE BUILDS ACROSS
THE ROCKIES. STRONG SLY SURFACE GRADIENT SETS UP BY MID TO LATE
WEEK WITH LOW LEVEL MOISTURE RETURNING TO AT LEAST THE FAR ERN
PLAINS. LATEST GFS LOOKS A LITTLE SLOWER AND FARTHER NORTH WITH
NEXT S/W TROUGH...BUT WITH MOISTURE IN PLACE...CANT ARGUE WITH THE
BROADBRUSH OF LOW POPS IN THE THU-SAT TIME FRAME. MAIN CHANGE TO
GRIDS WAS TO WARM TEMPS UP FROM TUE INTO FRI...AS SLY FLOW SHOULD
ENSURE MAX TEMPS AT OR ABOVE CLIMATOLOGY AND MEX GUIDANCE.  --ETP

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

BLIZZARD WARNING FROM NOON SUNDAY TO 9 AM MONDAY FOR COZ094.

BLIZZARD WARNING UNTIL 6 AM MONDAY FOR COZ084-COZ085-COZ086-
COZ087-COZ088.

WINTER STORM WARNING UNTIL MIDNIGHT MONDAY FOR COZ072-COZ073-
COZ074-COZ075-COZ076-COZ077-COZ078-COZ079-COZ080-COZ083.

WINTER STORM WARNING UNTIL 6 AM MONDAY FOR COZ081-COZ082.

WINTER WEATHER ADVISORY FROM NOON SUNDAY TO 9 AM MONDAY FOR
COZ089-COZ093-COZ095-COZ096-COZ097-COZ098-COZ099.

&&
Hazardous weather outlook, Apr 10, 6:07 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
707 AM MDT SUN APR 10 2005

COZ058>089-093>099-111400-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
707 AM MDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

...A BLIZZARD WARNING IS IN EFFECT UNTIL 6 AM MDT MONDAY FOR THE
INTERSTATE 25 CORRIDOR FROM MONUMENT TO RATON PASS. THIS
BLIZZARD WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING CITIES
OF COLORADO SPRINGS...PUEBLO...WALSENBURG AND TRINIDAD.

...A BLIZZARD WARNING IS IN EFFECT FROM NOON TODAY TO 9 AM
MDT MONDAY EASTERN LAS ANIMAS COUNTY...INCLUDING BUT NOT LIMITED TO
THE FOLLOWING CITIES OF BRANSON AND KIM...

...A WINTER STORM WARNING IS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...AND
THE WET MOUNTAIN VALLEY...

...A WINTER STORM WARNING REMAINS IS IN EFFECT UNTIL 6 AM MDT MONDAY
FOR TELLER COUNTY...

...A WINTER WEATHER ADVISORY IS IN EFFECT FOR CROWLEY...OTERO...
KIOWA...BENT...PROWERS AND BACA COUNTY. THIS WINTER WEATHER ADVISORY
INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING CITIES...ORDWAY...OLNEY
SPRINGS...LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS
ANIMAS...LAMAR...SPRINGFIELD AND WALSH...

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS WINTER WEATHER HIGHLIGHTS ARE IN EFFECT FOR SOUTHEAST
COLORADO AS A DANGEROUS WINTER STORM MAKES ITS WAY ACROSS SOUTHERN
COLORADO TODAY INTO TONIGHT.

A STRONG STORM SYSTEM WILL BRING HEAVY SNOWS TO THE SOUTHEAST
COLORADO MOUNTAINS ALONG WITH BLIZZARD CONDITIONS AT TIMES FOR THE
INTERSTATE 25 CORRIDOR TODAY INTO TONIGHT. A COMBINATION OF HEAVY
SNOW AND VERY STRONG WINDS WILL COMBINE TO PRODUCE WHITE OUT
CONDITIONS AT TIMES WITH DIFFICULT TO IMPOSSIBLE DRIVING CONDITIONS
EXPECTED. AS THIS STORM SYSTEM MOVES EASTWARD INTO THE TEXAS AND
OKLAHOMA PANHANDLES BY TONIGHT...SNOW AND WIND IS ALSO EXPECTED TO
SPREAD INTO THE SOUTHEAST PLAINS BEGINNING THIS AFTERNOON AND
CONTINUING INTO MONDAY MORNING. THIS IS A DANGEROUS STORM...
WITH 1 TO 2 FEET OF SNOW POSSIBLE FOR THE MOUNTAIN AREAS. FAVORED
AREAS MAY RECEIVE UP TO 3 FEET OF SNOW...ESPECIALLY ALONG NORTHEAST
FACING SLOPES. A WIDE RANGE OF SNOW AMOUNTS WILL BE POSSIBLE FOR THE
ADJACENT INTERSTATE 25 CORRIDOR DUE TO BLOWING AND DRIFTING WITH
SNOWFALL AMOUNTS VARYING FROM 4 TO 14 INCHES ALONG WITH SOME LOCALLY
HIGHER SNOW AMOUNTS.  IN ADDITION...ISOLATED THUNDERSTORMS WILL ALSO
BE NOTED ACROSS SOUTHEAST COLORADO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM SYSTEM RESPONSIBLE FOR THE SNOW AND WIND OVER EASTERN
COLORADO WILL MOVE INTO THE CENTRAL PLAINS BY MONDAY EVENING...WITH
PRECIPITATION ENDING FROM WEST TO EAST DURING THE DAY MONDAY. THERE
WILL STILL BE THE POTENTIAL FOR SOME LIGHT SNOW ACCUMULATIONS OVER
THE FAR EASTERN PLAINS MONDAY MORNING...WITH ANOTHER INCH OR 2 OF
SNOWFALL EXPECTED BY MID-MORNING. STRONG NORTH WINDS AT 20 TO 40
MPH MAY PRODUCE BLOWING AND DRIFTING SNOW OVER THE
PLAINS MONDAY MORNING...WITH SPEEDS DIMINISHING RAPIDLY IN THE
AFTERNOON. RAIN AND SNOW SHOULD END OVER ALL OF SOUTHERN COLORADO BY
EARLY MONDAY EVENING.

FURTHER INTO THE WEEK...A CHANCE OF SHOWERS AND THUNDERSTORMS
RETURNS TO MUCH OF THE AREA BEGINNING THURSDAY...WITH AT LEAST A
SLIGHT CHANCE OF THUNDERSTORMS CONTINUING THROUGH FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT.

In the hours before

Local storm report, Apr 10, 9:23 AM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1023 AM MDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     SNOW             WESTCLIFFE              38.13N 105.46W
04/10/2005  4.0 INCH         CUSTER             CO   TRAINED SPOTTER

0712 AM     SNOW             5 NE COLORADO SPRINGS   38.88N 104.76W
04/10/2005  2.0 INCH         EL PASO            CO   TRAINED SPOTTER

0712 AM     SNOW             4 SW BLACK FOREST       39.01N 104.72W
04/10/2005  4.0 INCH         EL PASO            CO   AIRPLANE PILOT

0742 AM     SNOW             4 NE BLACK FOREST       39.09N 104.62W
04/10/2005  4.0 INCH         EL PASO            CO   TRAINED SPOTTER

0810 AM     SNOW             BONCARBO                37.22N 104.70W
04/10/2005  3.5 INCH         LAS ANIMAS         CO   TRAINED SPOTTER

0813 AM     SNOW             TRINIDAD                37.17N 104.51W
04/10/2005  5.0 INCH         LAS ANIMAS         CO   TRAINED SPOTTER

0813 AM     SNOW             9 NW SALIDA             38.62N 106.12W
04/10/2005  1.5 INCH         CHAFFEE            CO   TRAINED SPOTTER

0815 AM     SNOW             ALAMOSA                 37.47N 105.87W
04/10/2005  2.0 INCH         ALAMOSA            CO   TRAINED SPOTTER

0820 AM     SNOW             CRESTONE                37.99N 105.70W
04/10/2005  3.0 INCH         SAGUACHE           CO   CO-OP OBSERVER

0820 AM     SNOW             5 N BLACK FOREST        39.12N 104.67W
04/10/2005  5.0 INCH         EL PASO            CO   TRAINED SPOTTER

0825 AM     SNOW             ROSITA                  38.10N 105.33W
04/10/2005  5.0 INCH         CUSTER             CO   TRAINED SPOTTER

0828 AM     SNOW             5 SE BLACK FOREST       39.00N 104.60W
04/10/2005  4.0 INCH         EL PASO            CO   TRAINED SPOTTER

0850 AM     SNOW             5 W BLACK FOREST        39.05N 104.76W
04/10/2005  6.0 INCH         EL PASO            CO   TRAINED SPOTTER

0856 AM     SNOW             LEADVILLE               39.25N 106.29W
04/10/2005  1.1 INCH         LAKE               CO   TRAINED SPOTTER

0900 AM     SNOW             14 SE WALSENBURG        37.48N 104.60W
04/10/2005  12.0 INCH        LAS ANIMAS         CO   TRAINED SPOTTER

0928 AM     SNOW             2 W RYE                 37.92N 104.97W
04/10/2005  11.5 INCH        PUEBLO             CO   NWS EMPLOYEE

0930 AM     SNOW             PEYTON                  39.03N 104.48W
04/10/2005  6.0 INCH         EL PASO            CO   AIRPLANE PILOT

0930 AM     SNOW             WALSENBURG              37.63N 104.78W
04/10/2005  10.0 INCH        HUERFANO           CO   TRAINED SPOTTER

0930 AM     SNOW             GREAT SAND DUNES        37.74N 105.51W
04/10/2005  6.0 INCH         ALAMOSA            CO   CO-OP OBSERVER

0934 AM     SNOW             CUCHARA                 37.38N 105.10W
04/10/2005  10.0 INCH        HUERFANO           CO   TRAINED SPOTTER

0934 AM     SNOW             4 W BLACK FOREST        39.05N 104.74W
04/10/2005  7.0 INCH         EL PASO            CO   TRAINED SPOTTER

0938 AM     SNOW             7 NNE COLORADO SPRINGS  38.93N 104.77W
04/10/2005  5.5 INCH         EL PASO            CO   TRAINED SPOTTER

0938 AM     SNOW             NATHROP                 38.73N 106.08W
04/10/2005  2.0 INCH         CHAFFEE            CO   TRAINED SPOTTER

0938 AM     SNOW             7 NNW BLACK FOREST      39.14N 104.72W
04/10/2005  7.5 INCH         DOUGLAS            CO   TRAINED SPOTTER

0945 AM     SNOW             2 WSW COLORADO SPRINGS  38.82N 104.86W
04/10/2005  3.3 INCH         EL PASO            CO   NWS EMPLOYEE

0956 AM     SNOW             ROSITA                  38.10N 105.33W
04/10/2005  12.0 INCH        CUSTER             CO   TRAINED SPOTTER

0957 AM     SNOW             LA VETA                 37.51N 105.01W
04/10/2005  12.0 INCH        HUERFANO           CO   TRAINED SPOTTER

0957 AM     SNOW             5 NNW COLORADO SPRINGS  38.90N 104.86W
04/10/2005  3.0 INCH         EL PASO            CO   TRAINED SPOTTER

0957 AM     SNOW             MAYSVILLE               38.54N 106.22W
04/10/2005  1.8 INCH         CHAFFEE            CO   STORM CHASER

&&

JKH
Special weather statement, Apr 10, 9:49 AM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1049 AM MDT SUN APR 10 2005

COZ072>088-101900-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
1049 AM MDT SUN APR 10 2005

A MAJOR SPRING SNOWSTORM CONTINUES ACROSS COLORADO TODAY.

TRAVEL IS EXTREMELY HAZARDOUS ACROSS THE INTERSTATE 25
CORRIDOR...AS WELL AS IN AND NEAR THE EASTERN MOUNTAINS AND
ADJACENT PLAINS. A WINTER STORM WARNING IS IN EFFECT FOR THE
MOUNTAIN AREAS...WHERE 1 TO 3 FEET OF SNOW IS POSSIBLE. BLIZZARD
CONDITIONS EXIST ACROSS THE INTERSTATE 25 CORRIDOR...WITH WINDS
SUSTAINED OVER 30 MPH AND FREQUENT GUSTS TO 50-60 MPH REDUCING
VISIBILITY TO LESS THAN A QUARTER MILE. SOME CITIES IMPACTED
INCLUDE COLORADO SPRINGS AND VICINITY... AS WELL AS PUEBLO...
WALSENBURG...TRINIDAD...LA VETA...WESTCLIFFE...CRIPPLE
CREEK...PEYTON...AND CALHAN.

THE SNOW IS A VERY HEAVY WET SNOW...WITH A HIGH WATER CONTENT.
THIS...IN COMBINATION WITH STRONG WINDS...IS CAUSING DOWNED TREES
AND POWER POLES ACROSS THE AREA. POWER OUTAGES HAVE BEEN REPORTED
IN PUEBLO WEST...CALHAN...FALCON...AND RAMAH.

IN ADDITION...BLOWING AND DRIFTING OF SNOW IS CAUSING ROAD
CLOSURES. AS OF 1040 AM...THE COLORADO DEPARTMENT OF
TRANSPORTATION IS REPORTING INTERSTATE 25 IS CLOSED FROM
GREENLAND IN DOUGLAS COUNTY...SOUTHWARD TO THE NORTH SIDE OF
COLORADO SPRINGS IN EL PASO COUNTY...CLOSED IN BOTH DIRECTIONS.

GUIDANCE IS INDICATING THE STRONGEST AND HEAVIEST SNOWS WILL
CONTINUE TO FALL THROUGH THE AFTERNOON HOURS. TRAVEL IS STRONGLY
DISCOURAGED. STAY TUNED TO LOCAL MEDIA FOR UPDATES ON THIS
DANGEROUS WEATHER SITUATION. WEATHER INFORMATION CAN ALSO BE
FOUND AT THE NATIONAL WEATHER SERVICE PUEBLO WEBSITE AT
WEATHER.GOV/PUEBLO

KC
Local storm report, Apr 10, 10:32 AM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     SNOW             1 SE MONUMENT           39.06N 104.84W
04/10/2005  10.0 INCH        EL PASO            CO   CO-OP OBSERVER

1105 AM     SNOW             5 NNW BLACK FOREST      39.11N 104.70W
04/10/2005  9.5 INCH         EL PASO            CO   TRAINED SPOTTER

1056 AM     SNOW             13 E WESTCLIFFE         38.13N 105.23W
04/10/2005  14.0 INCH        CUSTER             CO   TRAINED SPOTTER

1045 AM     SNOW             5 SE BLACK FOREST       39.00N 104.60W
04/10/2005  7.0 INCH         EL PASO            CO   TRAINED SPOTTER

1035 AM     SNOW             14 SSE WALSENBURG       37.44N 104.68W
04/10/2005  16.0 INCH        LAS ANIMAS         CO   TRAINED SPOTTER

&&

JKH

The radar

The Pueblo radar (KPUX), 190 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Baca

When
April 10, 11:44 AM MST to 11:50 AM MST
Where
Baca County, 10 mi NW of Campo
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.200, -102.717

Hail, Baca

When
April 10, 12:23 PM MST to 12:28 PM MST
Where
Baca County, 4 mi SE of Springfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.367, -102.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447620, 5447621.